MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT
Catalog Number 788600
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that before use, water was mixed into the guidewire of the stent set.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ supplier related.The product had caused the reported failure.Sample has been evaluated and observed guidewire packages still unopened but water bubbles inside guidewire cover.The reported event is confirmed as supplier related issue.One complaint about the new failure mode will be considered as an outlier¿s complaint and will be monitored and trended by the supplier team.A potential root cause for this failure could be due to defect contributed by vendor, improper handling, unclean machine/working area and also from supplier or vendor site.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: directions for use 1.Method of use determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Insertion of the guidewire 1) remove the guidewire from the packaging, together with the guidewire holder.2) prior to removing the guidewire from the guidewire holder, inject sterile water through the port to activate the hydrophilic coating.3) remove the guidewire from the guidewire holder.Before using the guidewire, confirm the surface slides well when removing it from the holder.If you feel any resistance, do not force it, and inject the normal saline solution into the holder again, then try pulling it out once more.4) insert the guidewire either through the working channel of an endoscope or percutaneously, with the soft end of the guidewire first.5) advance the guidewire into the desired position until the tip is in the renal pelvis.Continuously confirm guidewire position either visually or under fluoroscopy.2.Precautions for use guidewire (1) do not forcibly insert or remove the guidewire.It may injure patient or/and damage the device.(2) do not manipulate, advance and/or withdraw the guidewire through a metal cannula or needle; to do so may result in damage the guidewire.Avoid contact with devices with sharp edges (such as metal dilator).(3) avoid using of the device when resistance is encountered (due to the size of a catheter, stent and/or working channel of endoscope) as this may cause wear the guidewire coating.(4) do not use organic medical solutions or oily contrast medium on this device.These solutions may damage the device or decrease the lubricity of the device.(5) the guidewire is treated with a hydrophilic coating.Do not insert a stent over the device with its surface insufficiently wet.Never use dry gauze.[hydrophilic polymer coating can be damaged, increasing resistance when trying to insert catheter, stent or endoscope.] (6) if unusual resistance is met during manipulation of the guidewire, do not force to remove it.Carefully withdraw the guidewire as a unit.(7) do not use a retrieval device while the guidewire is in place; to do so may cause damage to the guidewire.(8) don¿t rub the guidewire with the edge of the holder.This could flake the hydrophilic coating.(9) avoid kinking, bending or twisting repeatedly the guidewire at acute bent site.It may lead to damage the guidewire.(10) never try to shape the guidewire.This could damage and break the cable coreof the guidewire.(11) sufficient guidewire length must remain exposed to maintain a firm grip on the guidewire at all times.Correction: d, h this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® INLAY OPTIMA® MULTILENGTH URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22328901
Report Number1018233-2025-05022
Device Sequence Number18500859
Product Code FAD
UDI-Device Identifier00801741015717
UDI-Public(01)00801741015717(11)241024(17)270928(10)MYJW3089
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number788600
Device Lot NumberMYJW3089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown